Medical questions & health advice by board certified doctors
"What are the side effects of Nair?"
i used nair on my balls and they are on fire and it hurts real bad what should i do and will they be ok
Thank you very much for your question and I recommend discussing it with your primary care doctor, dermatologist, or local health center. Nair is a commercial product that has, among its active ingredients, sodium hydroxide and calcium hydroxide to help breakdown hair to promote hair removal. Furthermore, nair, a depilatory compound (a chemical used to dissolve hair), can contain sulfur compounds. This can cause contact dermatitis, or inflammation of the skin, or an allergic reaction. Some individuals have quite sensitive skin and can be easily irritated by chemical compounds. This may be what you are experiencing. The extent of your symptoms may depend on your past medical history, medications, and allergies. It is important to note if you have a rash, wheal, breakdown of skin, or spreading of your symptoms. Do other compounds such as lotions or soaps cause similar symptoms? Have you had an experience like this before? If you experience shortness of breath or difficulty breathing, you may be experiencing a severe allergic reaction. You should call 911 or consult with your physician immediately. It is not possible to receive a diagnosis without seeing a physician. I suggest that you make an appointment with your primary care doctor, dermatologist, or local health care center for further evaluation to receive a diagnosis and potential management options.
Need more info?See a doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.